Alert archive / Puerto Rico / Small Craft Advisories in 2018

Small Craft Advisory 52, NWS JSJ

December 19, 2018

NWS JSJ issued this small craft advisory at Dec 19, 2018, 7:10 PM CST. It took effect at Dec 20, 2018, 6:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2018, 7:10 PM CST (01:10 UTC)
In effect from
Dec 20, 2018, 6:00 PM CST
Expired
Dec 21, 2018, 2:12 PM CST
In force
20 hr
Issued by
NWS JSJ

The text

As transmitted.

478 
WHCA72 TJSJ 200110
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
910 PM AST Wed Dec 19 2018

...Hazardous seas expected across the offshore Atlantic waters...

.North swell will invade the local waters and cause hazardous 
seas.

AMZ710-200915-
/O.NEW.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
910 PM AST Wed Dec 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 PM AST
FRIDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 8 PM Thursday to 8 PM AST
Friday. 

* WINDS...around 15 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
7 follow-up statements
627 
WHCA72 TJSJ 200753
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
353 AM AST Thu Dec 20 2018

...Hazardous seas expected across the offshore Atlantic waters...

.North swell will invade the local waters and cause hazardous
seas.

AMZ710-201600-
/O.CON.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
353 AM AST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST FRIDAY...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
935 
WHCA72 TJSJ 201410
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1010 AM AST Thu Dec 20 2018

...Hazardous seas expected across the offshore Atlantic waters...

.Northerly swell will enter the local waters and cause hazardous 
seas.

AMZ710-202215-
/O.CON.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
1010 AM AST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST FRIDAY...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
407 
WHCA72 TJSJ 202036
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
436 PM AST Thu Dec 20 2018

...Hazardous seas expected across the offshore Atlantic waters and
Anegada Passage...

.Northerly swell will enter the local waters and cause hazardous
seas.

AMZ722-210445-
/O.EXB.TJSJ.SC.Y.0052.181221T0600Z-181221T1800Z/
Anegada Passage Southward to 17N-
436 PM AST Thu Dec 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM AST FRIDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 2 AM to 2 PM AST Friday. 

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-210445-
/O.CON.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
436 PM AST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST FRIDAY...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
060 
WHCA72 TJSJ 210113
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
913 PM AST Thu Dec 20 2018

...Hazardous seas expected across the offshore Atlantic waters
and Anegada Passage...

.Northerly swell will cause hazardous seas.

AMZ710-210915-
/O.CON.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
913 PM AST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST FRIDAY...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ722-210915-
/O.CON.TJSJ.SC.Y.0052.181221T0600Z-181221T1800Z/
Anegada Passage Southward to 17N-
913 PM AST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST
FRIDAY...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
452 
WHCA72 TJSJ 210801
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
401 AM AST Fri Dec 21 2018

...Hazardous seas expected to continue across the offshore 
Atlantic waters and Anegada Passage...

.As a northerly swell continues to spread across the local 
waters, hazardous seas will prevail

AMZ722-211615-
/O.CON.TJSJ.SC.Y.0052.000000T0000Z-181221T1800Z/
Anegada Passage Southward to 17N-
401 AM AST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-211615-
/O.CON.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
401 AM AST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
366 
WHCA72 TJSJ 211415
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1015 AM AST Fri Dec 21 2018

...Hazardous seas expected to continue across the offshore
Atlantic waters and Anegada Passage through night...

.A northerly swell as created hazardous seas today, but 
conditions should begin to improve throughout the afternoon and 
evening as the swell decreases. 

AMZ722-211800-
/O.CON.TJSJ.SC.Y.0052.000000T0000Z-181221T1800Z/
Anegada Passage Southward to 17N-
1015 AM AST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-212215-
/O.CON.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
1015 AM AST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...East winds between 10 and 15 knots.

* WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
027 
WHCA72 TJSJ 212012
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
412 PM AST Fri Dec 21 2018

...North Swell is subsiding...

.Seas will continue to slowly improve through Saturday.

AMZ710-212115-
/O.CAN.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
412 PM AST Fri Dec 21 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Juan has cancelled the Small
Craft Advisory. 

Even though seas will be choppy through Saturday, they no longer
meet Small Craft Advisory criteria. For that reason the Small
Craft Advisory was canceled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 3:00 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 19, 3:00 PM CST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
500 PM AST Wed Dec 19 2018

.SYNOPSIS...Surface high pressure expected to move into the
western Atlantic by Thursday, tightening the local pressure
gradient. Mid and upper level ridges will continue to promote a
stable atmosphere. Drier than normal air mass expected for the
latter part of the week and into the weekend.

&&

.SHORT TERM...Tonight through Friday...

Patch of moisture currently over the local islands is expected to
move away tonight. Therefore the shower activity that we observed
across eastern PR and the USVI will decrease tonight, leaving
mainly a fair weather pattern with only isolated and brief
showers. The surface high pressure entering the west Atlantic
will tighten the local pressure gradient, which will cause the
local winds to increase on Thursday and Friday. Drier than normal
air mass will prevail over the local area through the end of the
workweek, which will limit shower activity and cause mainly fair
weather.

.LONG TERM...Saturday through Wednesday...

...From previous discussion...

A mid level high pressure will remain north of the islands through
late Saturday before slowly moving and extending westward over
Bahamas and Greater Antilles by Sunday into Monday. This system
will then remain and dominate the region through midweek,
maintaining a trade wind cap and supporting mostly fair weather
conditions and limited shower activity across Puerto Rico and the
U.S. Virgin Islands. At the surface, a high pressure over the
central Atlantic will continue to transport patches of low- level
moisture into the region. This will result in trade wind showers
streaming over the waters into windward areas of the islands
during the overnight and morning hours, followed by isolated
shower activity developing across the interior and western Puerto
Rico due to local and diurnal effects each afternoon. No
significant rainfall accumulations are expected with any shower
activity that develops or affects the local islands.

&&

.AVIATION...Mostly VFR conds to continue at all TAF sites with -RA at
times, particularly at JSJ and JBQ. Easterly winds at 10 knots or
less becoming light and variable overnight.

&&

.MARINE...Seas are expected to have wave heights between 2 and 5
feet tonight, increasing up to 6 feet on Thursday. Light to
moderate winds will continue tonight, increasing to moderate to
fresh on Thursday. Seas may become hazardous on Thursday night
into Friday as a northerly swell moves in and combines with the
moderate to fresh winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  86  74  86 /  20   0  20  20
STT  74  84  74  84 /  10  10  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...JA
LONG TERM....99
Hazardous weather outlook, Dec 19, 4:04 AM CST, 15 hours 6 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
405 AM AST miercoles 19 de diciembre de 2018

AMZ710>745-PRZ001>013-200815-
San Juan y Vecindad-Noreste-Sureste-
Este Interior- Norte Central-Interior Central-Ponce y Vecindad-
Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-
Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
405 AM AST miercoles 19 de diciembre de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Inundaciones...Acumulacion de agua en carreteras y areas bajas es
posible por lluvias de la tarde.

.Corrientes marinas... Existe un riesgo moderado de corrientes
marinas para las playas de norte de Puerto Rico.

.Dias dos a siete...miercoles a lunes

Una marejada del norte y vientos alisios de locales a moderados
generara oleaje picado a traves de las aguas del Atlantico y a
traves de los pasajes locales el jueves y viernes. Se espera que
riesgo alto de corrientes marinas prevalezca a traves de las areas
costeras de las islas.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-200815-
San Tomas, San John e Islas Adyacentes-
Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
405 AM AST miercoles 18 de diciembre de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta Noche

No se esperan condiciones peligrosas del tiempo.

.Dias dos a siete...miercoles a lunes

Una marejada del norte y vientos alisios de locales a moderados
generara oleaje picado a traves de las aguas del Atlantico y a
traves de los pasajes locales el jueves y viernes. Se espera un
riesgo alto de corrientes marinas a traves de las playas de San
Thomas hasta el viernes. Un riesgo moderado precalecera a traves del
resto de las islas.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 6:03 PM CSTRip Current StatementJSJ57 hr

Nearby

Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.